Medical Specialty >> Urology

Doctors Lounge - Urology Answers

Back to Urology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/13/2017.

Forum Name: Urinary tract infections

Question: Could taking 90mg of Adderall XR make my urine to smell bad?


 JeraboamII - Fri Dec 11, 2009 12:43 pm

Hi, and thank you in advance for your help. I'm afraid the title doesn't even remotely encompass the extent of my problem- please, read on.

I'm 19 years old and I am enrolled in a university. Final examinations were today, and because I wasn't prepared for them, I decided that I needed to stay up all night studying. A friend of mine informed me that Adderall not only helps you focus, but also keeps you awake. I haven't taken Adderall since roughly the 6th grade and my dosage at the time was relatively low, but because I'm a stupid college kid who didn't leave himself enough time to go through legal channels of acquiring said medication, I foolishly purchased some from my friend. He gave me 4 30mg Adderall XRs, and without even considering consulting some sort of dosage table, I took three of them over the course of a 12 hour period. I took my first at 8:45pm, and then the next two at four hour intervals. As a result:
>I haven't been asleep in roughly 30 hours, and I feel incredibly fatigued.
>I feel incredibly dehydrated, despite the fact that I've been chugging water bottles all morning.
>My urine is dark, and smells worse than it should. I'm constantly feeling like I need to pee, and I'm having problems with leaking.
>I discovered roughly 2 hours after taking the third pill that I was *completely* incapable of becoming erect.

There are a couple other factors that, after some research, I suspect may have caused this affliction. Yesterday, from 1:00pm until 5:00pm, I smoked about 8 menthol cigarettes- which is more than my typical daily intake crammed into 5 hours. Last night, I ate no food and drank no water from around 5:00pm to roughly 7:30 this morning- instead I drank 2 710ml cans of Lo-Carb Monster Energy drink (which, in total, contained 6,000mg of Taurine, 1,200mg of Panax Ginseng, and a whopping 15,000mg of their 'energy blend' of L-Carnitine, Glucose, Caffeine, Guarana, Inositol, Glucuronolactone, and Maltodextrin. Lastly, I also partake in the relatively frequent recreational use of marijuana.

Please, I very badly want to know what's wrong with me so I can seek treatment as soon as possible. I just need to know if I've done any permanent damage to my body, and if so, what course(s) of treatment would you recommend? If not, how long will these symptoms persist? Are there any remedies I can find in the comfort of my home? Is this impotence going to go away over time? And yes, I can absolutely assure you- this is the last time I will partake in prescription medication that isn't prescribed to me.
 Dr.M.Aroon kamath - Mon Dec 21, 2009 3:33 am

User avatar Hi,
Adderall and urinary colour, Adderall and smell, Adderall and UTI, Adderall and weak eretions and so on..... seem to be making a lot of rounds on the net. None of this has been (to the best of my knowledge) proven to be an adverse drug effect directly related to Adderall.

I wonder how many of those multitude of people who are experiencing these 'adverse events' have actually bothered to report these suspected 'adverse events' to the FDA or the relevant reporting authorities in their respective countries.

I wish they did.May be, you should.
Best wishes!
 Dr.M.jagesh kamath - Mon Dec 21, 2009 9:41 am

User avatar Hello,Olfactory hallucinations which Dr.A.kamath had clearly alluded to in an earlier post,could be responsible for these symptoms associated with altered smell.Also you need to contact your health provider or help groups associated with deaddiction to amphetamines at the earliest.Best wishes.
 Dr.M.Aroon kamath - Mon Dec 21, 2009 11:09 am

User avatar Thank you Dr.Jagesh for your observation.I would stongly agree with what you have said.Thanks again for filling in.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us